# SDR CA040604006

- Difficulty date: May 26, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 18,790 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 5554 · Rudder/Tab, Attach Fittings
- Part: Hinge Bracket
- Part number: 05310186
- Condition: Cracked
- Location: Rudder
- Part time: 18,000 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE INSPECTION OF RUDDER THE BRACKET IN QUESTION WAS FOUND TO HAVE TWO CRACKS BESIDE THE THRUST SURFACE.  DUE TO THE HIGH HOURS OF THIS ASSEMBLY THE THRUST SURFACE WAS FOUND TO HAVE WORN TO HALF OF ITS ORIGINAL THICKNESS.  REPAIR TO THE RUDDER ASSEMBLY WAS ACCOMPLISHED BY REPLACEMENT OF ALL SIX HINGE BRACKETS.  SUBSEQUENT INSPECTIION OF SIMILAR AIRCRAFT WITH SIMILAR TIME WERE FOUND TO HAVE SAME WEAR PATTERN BUT NO CRACKS PRESENT.  FIVE MORE ASSEMBLIES HAD HINGE BRACKET REPLACEMENT DUE TO EXCESSIVE WEAR.
